Alert archive / Illinois / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 71, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 26, 2020, 8:39 PM CDT for Marshall County, Illinois. It was in force for 21 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2020, 8:39 PM CDT (01:39 UTC)
- Expired
- Jun 26, 2020, 9:00 PM CDT
- In force
- 21 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Marshall County, IL
The radar
The Lincoln radar (KILX), 98 km from the middle of the area, began a volume at 01:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 8:40 PM CDT | TSTM WND DMG | Toluca, IL | LARGE TREE UPROOTED. RELAYED VIA WEEK-TV. |
| Jun 26, 8:40 PM CDT | TSTM WND GST 70 | Toluca, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.7 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1233 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 1733 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 185 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.6
The text
As transmitted.
850 WUUS53 KILX 270139 SVRILX ILC123-270200- /O.NEW.KILX.SV.W.0071.200627T0139Z-200627T0200Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Lincoln IL 839 PM CDT Fri Jun 26 2020 The National Weather Service in Lincoln has issued a * Severe Thunderstorm Warning for... Eastern Marshall County in central Illinois... * Until 900 PM CDT. * At 839 PM CDT, a severe thunderstorm was located over Wenona, or 14 miles southwest of Streator, moving east at 40 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Toluca, Wenona, Varna and La Rose. This includes Interstate 39 between mile markers 31 and 40. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Large hail and damaging winds and continuous cloud to ground lightning is occurring with this storm. Move indoors immediately. Lightning is one of nature's leading killers. Remember, if you can hear thunder, you are close enough to be struck by lightning. && LAT...LON 4095 8905 4097 8924 4110 8922 4110 8905 TIME...MOT...LOC 0139Z 274DEG 35KT 4104 8908 HAIL...<.75IN WIND...60MPH $$ 25
1 follow-up statement
345
WWUS53 KILX 270151
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
851 PM CDT Fri Jun 26 2020
ILC123-270201-
/O.EXP.KILX.SV.W.0071.000000T0000Z-200627T0200Z/
Marshall-
851 PM CDT Fri Jun 26 2020
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MARSHALL COUNTY WILL
EXPIRE AT 900 PM CDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Lincoln.
LAT...LON 4095 8905 4097 8924 4110 8922 4110 8905
TIME...MOT...LOC 0151Z 274DEG 35KT 4103 8895
$$
25What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 8:07 PM CDT, 32 minutes earlier.
Area forecast discussion, Jun 26, 8:07 PM CDT, 32 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 807 PM CDT Fri Jun 26 2020 .SYNOPSIS... Issued at 330 PM CDT Fri Jun 26 2020 Showers and thunderstorms, some possibly severe this evening, can be expected in northern Illinois. This activity is expected to weaken as it sinks southward into central Illinois tonight. A cold front will become nearly stationary across north central Illinois this weekend. This will result in periods of showers and thunderstorms with warm and humid conditions through Sunday. && .UPDATE... Issued at 807 PM CDT Fri Jun 26 2020 Well defined MCS pushing through northeast Illinois and southern Lake Michigan has begun to see trailing convection forming back into southern Iowa, along a surface boundary. Evening sounding from our office shows the cap largely eroded and surface based CAPE's around 2600 J/kg, with SPC mesoanalysis showing downdraft CAPE's just south of this line around 800-1000 J/kg. 18Z NAM-Nest remains the model that seems to have the best handle on the situation, though the HRRR is starting to jump on board. In this scenario, the line of storms will continue to drop southward into the northern CWA through late evening, before pushing to around I-72 toward 3 am. No changes noted in the just-issued Day1 convective outlook, with the slight risk continuing from about Macomb to Bloomington to Hoopeston northward. Recent forecast updates were mainly to adjust the rain trends for tonight and early Saturday. && .SHORT TERM...(This evening through Saturday) ISSUED AT 330 PM CDT Fri Jun 26 2020 Plenty of convective activity, mainly north of I-80 at 3 pm, will eventually sink southward into north central and then central IL later this evening. Many of the CAMs are much weaker with the convection than what is actually occurring. However, the NAM nest 3km model seems to have a good handle on things so far. The main forcing for the storms is an impressive Mesoscale Convective Vortex (MCV)very close to LaCrosse, WI. The ESE movement of this toward southern lower MI will be the main reason for the weakening trend in the storms across our area. A strong storm or two is still possible north of I-74 from GBG-PIA-BMI around 9-10 pm. The rest of central and east central IL can expect a period of t-storms after midnight, with no precipitation expected in southeast IL tonight. On Saturday, various boundaries will provide the focusing mechanism and a weak shortwave moving toward west central IL from the west will provide the forcing to produce the likelihood of showers and t-storms, particularly by late afternoon and into the evening. A few of the storms could be strong just ahead of the path of the shortwave. .LONG TERM...(Saturday night through Friday) ISSUED AT 330 PM CDT Fri Jun 26 2020 A very warm and humid pattern looks to be in store for the forecast area much of next week. This will also result in periods of showers and t-storms each day, mainly diurnally driven. The main synoptic boundary is expected to take on a NW to SE orientation across IL as upper ridging builds to the west on Sunday. This will result in the higher rainfall chances from central to SE IL, and into central KY. With this boundary remaining nearly stationary across central and SE IL much of the week, daily chances of showers and t-storms will be present. However, many of the medium range models appear to be overdone with the precipitation - especially since the upper flow is expected to be quite weak with a ridge axis near us, resulting in little in the way of forcing. Thus, trended more toward diurnally driven, chance PoPs for Monday through Friday. High temperatures will hover around 90, so with dew points in the upper 60s to lower 70s the daily heat index will be in the lower-mid 90s. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 620 PM CDT Fri Jun 26 2020 All will be quiet the first couple hours of the TAF period, with main concern being the development of thunderstorms that could impact KPIA/KBMI initially. 23Z radar showing an increase in storms over southeast Iowa, which will be on track for reaching these two sites between 03-06Z. Evolution further south is more uncertain, though a VCTS mention is warranted the rest of the night. Have kept the mention of MVFR ceilings across eastern Illinois early Saturday morning, with improvement in the early afternoon. While scattered storms are still possible in the morning, think the better chances will be in the afternoon and will limit the additional VCTS mention to after 18Z. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...Geelhart SYNOPSIS...Miller SHORT TERM...Miller LONG TERM...Miller AVIATION...Geelhart
Hazardous weather outlook, Jun 26, 3:16 PM CDT, 5 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 316 PM CDT Fri Jun 26 2020 ILZ027>031-036>038-272030- Fulton-Knox-Marshall-McLean-Peoria-Stark-Tazewell-Woodford- 316 PM CDT Fri Jun 26 2020 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... Severe thunderstorms are possible later this evening. The main threats will be damaging wind gusts and locally heavy rain. Thunderstorms will continue to be possible after midnight, although the intensity is expected to diminish. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... Occasional thunderstorms will be possible each day through Thursday. There is a risk of isolated strong to severe thunderstorms Saturday afternoon and evening. Locally heavy rain and flash flooding are also possible. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed from 8 pm to midnight tonight. Please relay any information about observed severe weather to the National Weather Service while following all local, state and CDC guidelines. ILZ040>055-057-272030- Cass-Champaign-Christian-De Witt-Douglas-Edgar-Logan-Macon-Mason- Menard-Morgan-Moultrie-Piatt-Sangamon-Schuyler-Scott-Vermilion- 316 PM CDT Fri Jun 26 2020 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and west central Illinois. .DAY ONE...TONIGHT... A few strong thunderstorms are possible tonight. The main threats will be gusty wind and locally heavy rain. Thunderstorms will continue to be possible after midnight, although the intensity is expected to diminish. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... Occasional thunderstorms will be possible each day through Thursday. There is a risk of isolated strong to severe thunderstorms Saturday afternoon and evening. Locally heavy rain and flash flooding are also possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ056-061>063-066>068-071>073-272030- Clark-Clay-Coles-Crawford-Cumberland-Effingham-Jasper-Lawrence- Richland-Shelby- 316 PM CDT Fri Jun 26 2020 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and southeast Illinois. .DAY ONE...TONIGHT... Scattered thunderstorms are possible late tonight. Severe weather is not expected. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... Occasional thunderstorms will be possible each day through Thursday. There is a risk of isolated strong to severe thunderstorms Saturday afternoon and evening. Locally heavy rain and flash flooding are also possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. 25
In the hours before
Special weather statement, Jun 26, 8:32 PM CDT, 7 minutes before
Special Weather Statement
National Weather Service Lincoln IL
832 PM CDT Fri Jun 26 2020
ILZ030-270145-
Marshall-
832 PM CDT Fri Jun 26 2020
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MARSHALL COUNTY UNTIL 845
PM CDT...
At 832 PM CDT, Doppler radar was tracking a strong thunderstorm over
Varna, or 10 miles east of Lacon, moving east at 40 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Toluca, Wenona, Varna, La Rose, Pattonsburg and Lake Wildwood.
This includes Interstate 39 between mile markers 29 and 40.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4110 8905 4093 8905 4093 8931 4110 8930
4111 8912
TIME...MOT...LOC 0132Z 269DEG 35KT 4105 8922
25The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 8:32 PM CDT | Special Weather Statement | ILX | Marshall | 13 min |
| Jun 27, 4:50 AM CDT | Special Weather Statement | ILX | McLean | 25 min |
| Jun 27, 6:17 AM CDT | Special Weather Statement | ILX | Champaign | 28 min |
| Jun 27, 6:19 AM CDT | Special Weather Statement | ILX | Vermilion | 26 min |
| Jun 27, 10:51 AM CDT | Special Weather Statement | ILX | Christian | 54 min |
| Jun 27, 11:40 AM CDT | Special Weather Statement | ILX | Macon | 50 min |
| Jun 27, 12:10 PM CDT | Special Weather Statement | ILX | Macon | 50 min |
| Jun 27, 1:21 PM CDT | Special Weather Statement | ILX | Clark, Crawford, Edgar, Vermilion | 39 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.